Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 47, NWS Mobile, AL

April 11, 2013Choctaw County, Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 2013, 2:36 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2013, 2:36 PM CDT (19:36 UTC)
Expired
Apr 11, 2013, 3:15 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Choctaw County, AL, Clarke County, AL

The radar

The Mobile radar (KMOB), 161 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 3:03 PM CDTTSTM WND DMG1 W Pennington, ALEM REPORTS TREES DOWN 1 W OF PENNINGTON ON HWY 156.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:30 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS54 KMOB 111936
SVRMOB
ALC023-025-112015-
/O.NEW.KMOB.SV.W.0047.130411T1936Z-130411T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
236 PM CDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  NORTHWESTERN CLARKE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 315 PM CDT

* AT 234 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
  16 MILES NORTHWEST OF BUTLER TO 8 MILES SOUTHWEST OF BUTLER TO 18
  MILES NORTHEAST OF WAYNESBORO...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              PENNINGTON...         NEEDHAM...
  LISMAN...             GILBERTOWN...         BUTLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

&&

LAT...LON 3231 8793 3228 8794 3230 8795 3228 8801
      3218 8800 3214 8804 3208 8804 3205 8811
      3201 8811 3199 8806 3199 8778 3182 8777
      3179 8845 3202 8841 3231 8843
TIME...MOT...LOC 1936Z 242DEG 40KT 3231 8833 3204 8830
          3180 8836

$$
3 follow-up statements
664 
WWUS54 KMOB 111949
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT THU APR 11 2013

ALC023-025-112015-
/O.CON.KMOB.SV.W.0047.000000T0000Z-130411T2015Z/
CHOCTAW AL-CLARKE AL-
249 PM CDT THU APR 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN CLARKE AND CHOCTAW COUNTIES...

AT 243 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
17 MILES NORTH OF BUTLER TO 2 MILES SOUTHWEST OF BUTLER TO 12 MILES
SOUTH OF BUTLER TO 18 MILES NORTHEAST OF WAYNESBORO...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOXEY...              PENNINGTON...         NEEDHAM...
  LISMAN...             GILBERTOWN...         BUTLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

&&

LAT...LON 3231 8793 3228 8794 3230 8795 3230 8798
      3228 8801 3218 8800 3214 8804 3208 8804
      3205 8811 3201 8811 3199 8806 3199 8778
      3182 8777 3179 8845 3203 8839 3214 8838
      3231 8843
TIME...MOT...LOC 1948Z 241DEG 34KT 3236 8819 3209 8820
          3195 8824 3182 8832

$$
248 
WWUS54 KMOB 111957
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT THU APR 11 2013

ALC023-025-112015-
/O.CON.KMOB.SV.W.0047.000000T0000Z-130411T2015Z/
CHOCTAW AL-CLARKE AL-
257 PM CDT THU APR 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN CLARKE AND CHOCTAW COUNTIES...

AT 253 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
16 MILES NORTH OF BUTLER TO 10 MILES NORTHEAST OF BUTLER TO 10 MILES
SOUTHEAST OF BUTLER TO 19 MILES SOUTH OF BUTLER...MOVING EAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  TOXEY...              PENNINGTON...         NEEDHAM...
  LISMAN...             GILBERTOWN...         BUTLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

&&

LAT...LON 3200 8835 3217 8832 3231 8834 3231 8793
      3228 8794 3230 8795 3230 8798 3228 8801
      3218 8800 3214 8804 3208 8804 3205 8811
      3201 8811 3199 8806 3199 8778 3182 8777
      3179 8845
TIME...MOT...LOC 1957Z 261DEG 36KT 3232 8809 3216 8802
          3201 8803 3182 8820

$$
289 
WWUS54 KMOB 112007
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
307 PM CDT THU APR 11 2013

ALC025-112017-
/O.CAN.KMOB.SV.W.0047.000000T0000Z-130411T2015Z/
CLARKE AL-
307 PM CDT THU APR 11 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN CLARKE COUNTY...

AT 302 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN 
CLARKE COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

LAT...LON 3228 8794 3230 8795 3230 8798 3228 8801
      3218 8800 3214 8804 3208 8804 3205 8811
      3201 8811 3199 8806 3195 8808 3196 8810
      3195 8812 3200 8826 3217 8823 3231 8823
      3231 8793
TIME...MOT...LOC 2007Z 261DEG 36KT 3229 8791 3215 8793
          3206 8794 3194 8805

$$

ALC023-112015-
/O.CON.KMOB.SV.W.0047.000000T0000Z-130411T2015Z/
CHOCTAW AL-
307 PM CDT THU APR 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN CHOCTAW COUNTY...

AT 302 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 
10 MILES WEST OF LINDEN TO 13 MILES EAST OF BUTLER TO 13 MILES 
SOUTHEAST OF BUTLER...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PENNINGTON...         BUTLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

&&

LAT...LON 3228 8794 3230 8795 3230 8798 3228 8801
      3218 8800 3214 8804 3208 8804 3205 8811
      3201 8811 3199 8806 3195 8808 3196 8810
      3195 8812 3200 8826 3217 8823 3231 8823
      3231 8793
TIME...MOT...LOC 2007Z 261DEG 36KT 3229 8791 3215 8793
          3206 8794 3194 8805

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:20 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 11, 12:20 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1220 PM CDT THU APR 11 2013

.MESOSCALE UPDATE...SURFACE ANALYSIS FROM 16Z...OR 11 AM CST...SHOWS
A COLD FRONT SLOWLY ADVANCING ACROSS CENTRAL MISSISSIPPI AND
SOUTHEAST LOUISIANA. QUITE A TEMPERATURE DIFFERENCE WAS NOTED
ACROSS THIS BOUNDARY...WITH READINGS IN THE 40S AND 50S BEHIND THE COLD
FRONT...AND IN THE 70S TO AROUND 80 AHEAD OF IT. A VERY MOIST AIRMASS
IS ALSO PRESENT AHEAD OF THE ADVANCING COLD FRONT...WITH SURFACE
OBSERVATIONS INDICATING DEWPOINTS AROUND 70 DEGREES. THIS IS YIELDING
SURFACE BASED CAPES IN THE 1500-2500 J/KG ACROSS MUCH OF OUR FORECAST
AREA...WITH 100 MB MIXED LAYER CAPE AROUND 1000 J/KG. THE LATEST
REGIONAL RADAR IMAGERY SHOWS THE LINE OF STORMS WE HAVE BEEN
ADVERTISING BECOMING ORGANIZED WITHIN THE WARM...MOIST AND UNSTABLE
ENVIRONMENT ALONG AND AHEAD OF THE LEADING EDGE OF THE COLD FRONT.
THIS LINE OF STORMS IS GENERALLY EXTENDING FROM NEAR MAGEE MS...TO
JUST EAST OF MCCOMB MS...TO HAMMOND LA...THEN BECOMES MORE BROKEN
FROM NEAR THIBODAUX TO THE LA COAST AS OFF 1145 AM.

WE EXPECT THE LINE OF STORMS TO CONTINUE TO STRENGTHEN AS IT MOVES
INTO THE INCREASINGLY HIGHER CAPE VALUES ACROSS SOUTHEAST MS...SOUTHWEST
AND SOUTH CENTRAL AL...AND THE WESTERN FL PANHANDLE THIS AFTERNOON.
SHORT RANGE SOLUTIONS ALSO SHOW A DIFFLUENT PATTERN ALOFT...WITH STRONG
DEEP LAYER SHEAR VALUES INCREASING TO 50-60 KNOTS...WHICH WILL SUPPORT
THE CONTINUED DEVELOPMENT OF THE QUASI-LINEAR CONVECTIVE SYSTEM.

IN TERMS OF TIMING...WE ARE STILL EXPECTING THE LEADING EDGE OF THE
SQUALL LINE TO IMPACT OUR SOUTHEASTERN MS AND WESTERN AL COUNTIES
BETWEEN 1 PM AND 4 PM CDT...LOCATIONS ACROSS THE I-65 CORRIDOR
BETWEEN 4 AND 7 PM CDT...THEN ACROSS SOUTH CENTRAL AL AND THE WESTERN
FL PANHANDLE BETWEEN 7 PM AND 10 PM CDT. WE WILL NEED TO WATCH FOR
DISCRETE SUPERCELL DEVELOPMENT ACROSS THE FORECAST AREA AHEAD OF THE
APPROACHING LINE. THE PRIMARY SEVERE HAZARDS WILL BE DAMAGING WINDS
AND MARGINALLY SEVERE HAIL...BUT ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...PARTICULARLY WITHIN CELLS THAT DEVELOP AHEAD OF THE MAIN
LINE. DAMAGING WINDS AND AN ISOLATED TORNADO WILL ALSO BE POSSIBLE
WITHIN THE MAIN LINE OF STORMS AS IT ADVANCES ACROSS THE REGION. /21

&&

.AVIATION [18Z TERMINAL FORECAST DISCUSSION]...MVFR CIGS WILL IMPACT
THE REGION AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. WILL
KEEP MVFR CIGS PREVAILING AT KMOB AND KBFM UNTIL AROUND 12/01Z...
AND AT KPNS UNTIL AROUND 12/04Z AS THE PREVIOUS FORECAST HAD. TSRA
WILL MOST LIKELY IMPACT KMOB AND KBFM BETWEEN 12/20Z AND 12/24Z...
AND KPNS BETWEEN 12/23Z AND 13/03Z. STRONG WIND GUSTS...AND IFR
VISIBILITY REDUCTIONS DUE TO HEAVY RAIN WILL LIKELY ACCOMPANY THE
LINE OF TSRA. IMPROVING CONDITIONS ARE EXPECTED LATE THIS EVENING.
/21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      80  51  76  50  77 /  90  60  05  00  05
PENSACOLA   78  56  77  54  78 /  90  90  05  00  05
DESTIN      76  61  75  57  75 /  70  90  10  00  05
EVERGREEN   80  52  76  45  78 /  90  80  05  00  05
WAYNESBORO  76  46  75  44  78 /  90  30  05  00  05
CAMDEN      78  49  75  44  77 /  90  70  05  00  05
CRESTVIEW   79  57  78  46  79 /  70  90  05  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

FL...WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Apr 11, 4:34 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
434 AM CDT THU APR 11 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-121100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
434 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE DAY TODAY AS A
COLD FRONT MOVES IN FROM THE WEST. A SQUALL LINE IS EXPECTED TO MOVE
INTO SOUTHEASTERN MISSISSIPPI AROUND 1 TO 3 PM... APPROACHING THE
INTERSTATE 65 CORRIDOR BETWEEN 4 AND 7 PM...AND EXITING EAST OF SOUTH
CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE BETWEEN 9 AND 11
PM. ATMOSPHERIC CONDITIONS WILL BE CONDUCIVE FOR THE DEVELOPMENT OF
STRONG TO SEVERE STORMS. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60
MPH WILL BE THE PRIMARY THREAT. HOWEVER...LARGE HAIL AND ISOLATED
TORNADOES REMAIN A POSSIBILITY. THE THREAT FOR A TORNADO WILL BE
HIGHEST IN ANY DISCRETE THUNDERSTORMS THAT DEVELOP AHEAD OF THE MAIN
SQUALL LINE. THE STRONGER STORMS WILL ALSO PRODUCE LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING.

A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 7 PM
THIS EVENING. FREQUENT WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED
OUTSIDE OF THUNDERSTORM ACTIVITY.

THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ACROSS AREA
BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS AREA BEACHES ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL LIKELY BE
REQUIRED THIS AFTERNOON AND EVENING.

GMZ630>633-635-650-655-670-675-121100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
434 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS WILL INCREASE AND SEAS WILL BUILD TODAY AHEAD OF A
COLD FRONT APPROACHING FROM THE WEST. A MODERATE TO STRONG OFFSHORE
FLOW IS EXPECTED IN THE WAKE OF THE FRONT LATE TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 10 AM CDT
FRIDAY.

THE THREAT FOR STRONG TO SEVERE STORMS WILL INCREASE ACROSS THE
MARINE AREA THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES IN
FROM THE WEST. SEVERAL STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND HEAVY RAINFALL REDUCING VISIBILITIES TO BELOW ONE MILE
AT TIMES. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING WINDS IN
EXCESS OF 50 KNOTS. WATERSPOUTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OFFSHORE WINDS WILL DECREASE BY MID MORNING FRIDAY. WINDS WILL INCREASE
OUT OF THE EAST AND SOUTHEAST LATE THIS WEEKEND OVER THE GULF
WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION LATER IN THE WEEKEND.

In the hours before

Special weather statement, Apr 11, 1:59 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT THU APR 11 2013

MSZ075-076-111945-
PERRY MS-GREENE MS-
159 PM CDT THU APR 11 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY AND GREENE
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 245 PM CDT...

AT 157 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
WIGGINS...OR 12 MILES SOUTH OF NEW AUGUSTA...AND MOVING NORTHEAST AT
45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCLAIN...             LEAKESVILLE...        BEAUMONT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

&&
Local storm report, Apr 11, 2:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     5 SW PERKINSTON         30.73N 89.20W
04/11/2013                   STONE              MS   EMERGENCY MNGR

            TREES BLOWN OVER BY SEVERE THUNDERSTORM WINDS.

&&

JG

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:47 AM CDTRip Current StatementMOB20 hr
Apr 11, 3:49 AM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more15 hr
Apr 11, 1:41 PM CDTSevere Thunderstorm WarningMOBChoctaw64 min
Apr 11, 2:16 PM CDTTornado WarningMOBChoctaw44 min
Apr 11, 2:18 PM CDTTornado WarningMOBWashington42 min
Apr 11, 2:44 PM CDTSevere Thunderstorm WarningMOBWashington31 min
Apr 11, 4:06 PM CDTSpecial Marine WarningMOB84 min
Apr 11, 5:21 PM CDTSpecial Marine WarningMOB84 min
Apr 11, 5:27 PM CDTFlash Flood WarningMOBClarke6 hr
Apr 11, 5:27 PM CDTSevere Thunderstorm WarningMOBMobile33 min
Apr 11, 5:43 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile32 min
Apr 11, 6:06 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia24 min
Apr 11, 6:32 PM CDTSpecial Marine WarningMOB88 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.